It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Menopause Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-17-2005, 04:37 PM   #1
Senior Member
(female)
 
Join Date: Nov 2003
Posts: 177
maggiecttr HB User
Question Does Estrogen Cream Cause Yeast Infections?

Hi--I would like to use estrogen cream (Premarin or Estrace) to help increase acidity in my vagina (I'm suddenly infection-prone), but have read that synthetic estrogen can make yeast adhere more readily to the vaginal walls. I know this applies to oral estrogen, but what about the lower-dose topical vaginal cream?
Any knowledge/experiences?

Thanks so much,
Maggie C.

 
Old 07-17-2005, 07:07 PM   #2
Senior Veteran
(female)
 
Join Date: Apr 2005
Posts: 1,515
HELLASRULES HB UserHELLASRULES HB User
Re: Does Estrogen Cream Cause Yeast Infections?

Hi Maggie, Well, when I first was at the end of peri and hitting menopause, I had an awful time getting yeast infections. Then after all the yeast infections, I developed the dryness and thinning of the vaginal tissues, so was put on the premarin vaginal cream.
Haven't had a yeast infection since, although I do take acidopholus capsules, too, or just eat more yogurt, just to keep the yeast in balance.
And the dryness and discomfort is way better, too.
Hellas

 
Sponsors Lightbulb
   
Old 07-17-2005, 08:10 PM   #3
Senior Veteran
(female)
 
Join Date: Mar 2004
Location: Chicago, Illinois
Posts: 2,124
ainfante HB Userainfante HB Userainfante HB User
Re: Does Estrogen Cream Cause Yeast Infections?

You know, I think anything can cause a woman to have a yeast infection. Evedn eating certain foods can cause this. You could ask your gyne if this is a side effect of estrogen creme. I know we get yeast from antibiotics, and certain foods, etc., so why couldn't we get it from estrogen too? n LOL

 
Old 07-18-2005, 05:57 PM   #4
Senior Veteran
(female)
 
Join Date: Dec 2002
Posts: 644
wmkcolors HB Userwmkcolors HB User
Re: Does Estrogen Cream Cause Yeast Infections?

I've been using VAGIFEM, a tablet form of estrogen, which dissolves in my vagina. I use it twice weekly. It's helped my vaginal dryness ALOT. For 2 years, I haven't had any yeast infections. You might ask about that, because it's less messy than the cream and just as effective.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Does anyone suffer REALLY bad chronic sinus infections? This is MISERABLE. r/o pls Abrie79 Sinus Problems 7 05-24-2010 08:16 PM
can a yeast infection cause bladder irratation skipa dee babe Cancer: Bladder 3 12-26-2007 09:52 AM
Does anyone here take Natural BioIdentical Hormones? Mimi45 Menopause 11 12-31-2006 07:26 PM
Does anyone have problems with oral thrush? crazeycoco Asthma 27 09-08-2006 04:40 PM
Does Menopause Cause Excrutiating Sex? uglybird Menopause 1 09-01-2006 01:44 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Titchou (73), STLouisgal (30), WhistleDixie (23), jojopooh (21), missy222 (20), irisrose (19), solofelix (17), jw90 (10), georgina77 (9), noreaster88 (8)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (910), Titchou (859), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 11:43 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!